Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 63, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Sep 28, 2021, 10:32 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2021, 10:32 PM CDT (03:32 UTC)
- Expired
- Sep 29, 2021, 8:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
009 WHUS74 KCRP 290332 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1032 PM CDT Tue Sep 28 2021 GMZ250-255-270-275-291300- /O.NEW.KCRP.SC.Y.0063.210929T0332Z-210929T1300Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1032 PM CDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM CDT WEDNESDAY... * WHAT...Southeast winds around 20 knots with gusts up to 25 knots and seas 5 to 7 feet. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 8 AM CDT Wednesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ADAMS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Sep 28, 4:14 PM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, Sep 28, 4:14 PM CDT, 6 hours 18 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 414 PM CDT Tue Sep 28 2021 .SHORT TERM (Tonight through Wednesday Night)... An upper disturbance/low over the Four Corners Region expected to lift northward and dissipate/merge with a strong upper system approaching the Rockies. The former system may provide limited dynamics to the CWA tonight. The primary forcing tonight/Wednesday will be an upper jet streak, the left front quadrant of which is predicted to move across the northern CWA. GOES-16/LAPS analysis soundings depict above normal PWAT values over the Coastal Bend/offshore. The deterministic runs predict above normal PWAT values over the Coastal Plains during the period. The latest MSAS depicts CAPE values generally 2500-3500 J/kga across the CWA. The combination of increasing upper jet dynamics and moisture/instability may contribute to isolated/scattered convection this evening/tonight. Concur with SPC with regard to the Marginal Risk of severe convection over the NW CWA this evening/early tonight. WPC maintains a Marginal Risk of excessive rainfall over the northern CWA tonight. Will defer to the total QPF values from WPC of 1.5-2.0 inches for the northern CWA 00z Wednesday-00z Thursday. The FFG thresholds are 3 to 4 inches over the northern CWA. However, the SPC HREF ensemble mean suggests greater QPF values 00-12z Wednesday just north of the CWA. Select NAM soundings are not conducive to efficient rainfall production, which may be moot if persistent training of convective cells occur over the northern CWA. At this time, anticipate that any flooding will be localized and will not issue an FFA. The GFS/NAM/Canadian consistent with moving the jet axis slightly northward Wednesday which will shift much of the associated synoptic scale lift north of the CWA. Nevertheless, anticipate isolated/scattered convection over the CWA given expected moisture/instability. Anticipate maximum Heat Index values around 105F Wednesday. The bulk of the forcing from the stronger upper system not expected to reach the CWA until after Wednesday night. && .LONG TERM (Thursday through Tuesday)... The unsettled wet pattern is slated to continue through the weekend and into next week. A cut off low is expected be ejected over the Desert Southwest from the departing trough on Friday, moving eastward over the Texas Panhandle Friday night before eventually moving to the northeast Saturday. Meanwhile, a series of shortwaves will be rounding the its base in the 500 mb level. A subtropical jet located over South Texas will also eject pulses of energy which will further enhance lifting across the CWA. During this time frame, an abundance of moisture will be in place with PWATs ranging within 1.8 to 2.1", which places in the 75th percentile of the climatological mean. The available moisture coupled with the upper level support will lead to scattered to numerous showers and thunderstorms Thursday through Sunday. Along with the elevated PWATs, forecast sounding are also showing RH values greater than 60% with a warm cloud layer and a relatively long skinny CAPE profile, therefore, locally heavy rainfall rates will be possible late this week with the possibility of isolated flash flooding or urban and small stream flooding. As we head into next week, an upper level low and associated trough will dig across the Great Plains ejecting a weak cold front into Texas. This is where the greatest uncertainty will lie within the long term forecast. The GFS is currently showing the weak front clearing South Texas while the ECMWF is showing it stalling further north. Despite a minuscule change in temperatures with or without the passage of the front, the bigger focus would be on the drier air behind the front. If the front was to clear South Texas early next week as the GFS is suggesting, PWATs of less than an inch will move into the area allowing us to dry from the soggy weekend. If the front was to stall to our north as the ECMWF suggest, PWATs near 2" could remain in place next week resulting in a continuance of the wet weather. Due to the significant disagreement, went with a blend of the models for early next week. Temperatures are expected to remain warm Thursday with highs ranging from the upper 80s to mid 90s before cooling down a few degrees Friday through the weekend due to the added cloud cover and precipitation. With the blend of models, high temperatures early next week are forecast to range from the mid to upper 80s, however, if the front does clear the CWA, highs could drop to the mid 80s. Low temperatures are expected to range within the lower to upper 70s late this week and into the weekend with the potential to drop into the mid 60 to mid 70s next week if the front sweeps across the area. && .MARINE... In response to increasing jet dynanmics upstream, several deterministic runs increase onshore flow to near Small Craft Advisory conditions. Will forecast Small Craft Exercise Caution conditions. The increasing forcing will combine with copious moisture and increase the chance for convection tonight/Wednesday. A weak to moderate onshore flow is expected Thursday through Saturday with winds subsiding to weaker level Sunday and into next week. Due to a series of disturbances, numerous showers and thunderstorms are expected Thursday through Saturday with storm coverage becoming more scattered by Sunday and into next week. Seas are expected to build to 4 to 5 feet Thursday through Saturday before subsiding to 3 to 4 feet towards the end of the weekend and into next week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 76 88 76 89 75 / 50 50 40 70 60 Victoria 73 87 73 89 72 / 70 60 60 80 60 Laredo 76 96 76 94 75 / 40 30 40 60 60 Alice 74 92 73 91 72 / 40 40 30 70 60 Rockport 77 87 77 88 76 / 60 60 50 80 60 Cotulla 75 96 75 93 74 / 50 30 50 70 70 Kingsville 74 91 73 92 73 / 40 40 30 70 50 Navy Corpus 79 86 79 88 79 / 60 50 40 70 60 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && WC/87...SHORT TERM JCP/84...LONG TERM
Hazardous weather outlook, Sep 28, 4:03 AM CDT, 18 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 403 AM CDT Tue Sep 28 2021 TXZ229>234-239>247-342>347-442-443-447-290915- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 403 AM CDT Tue Sep 28 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are expected tonight. A threat for locally heavy rainfall and minor flooding will also develop overnight, especially from the northern Coastal Plains through the Victoria Crossroads. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to numerous thunderstorms are forecast through the weekend. GMZ230-235-250-255-270-275-290915- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 403 AM CDT Tue Sep 28 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected today and this evening, becoming numerous late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to numerous thunderstorms are forecast through the weekend.
In the hours before
Special weather statement, Sep 28, 4:37 PM CDT, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
437 PM CDT Tue Sep 28 2021
TXZ243-244-282215-
Inland Nueces TX-Inland San Patricio TX-
437 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of northwestern Nueces
and southwestern San Patricio Counties through 515 PM CDT...
At 437 PM CDT, Doppler radar was tracking a strong thunderstorm over
Calallen, or 7 miles north of Robstown, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Corpus Christi, Robstown, Sinton, Odem, San Patricio, West Sinton,
Edroy, Annaville, Calallen and Bluntzer.
This includes the following highways...
Interstate 37 between mile markers 11 and 29.
US Highway 181 between mile markers 618 and 622.
US Highway 77 between mile markers 644 and 658.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2796 9784 2799 9781 2801 9780 2808 9770
2808 9748 2786 9749 2780 9772
TIME...MOT...LOC 2137Z 158DEG 9KT 2790 9764
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HuffmanSpecial weather statement, Sep 28, 6:03 PM CDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
603 PM CDT Tue Sep 28 2021
TXZ243-244-282330-
Inland Nueces TX-Inland San Patricio TX-
603 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of northwestern Nueces
and southwestern San Patricio Counties through 630 PM CDT...
At 602 PM CDT, Doppler radar was tracking a strong thunderstorm near
Edroy, or 9 miles north of Robstown. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Odem, San Patricio, West Sinton and Edroy.
This includes the following highways...
Interstate 37 between mile markers 15 and 28.
US Highway 181 near mile marker 618.
US Highway 77 between mile markers 652 and 658.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2798 9781 2802 9780 2808 9754 2788 9756
2786 9768
TIME...MOT...LOC 2302Z 181DEG 3KT 2793 9764
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ADAMSSpecial weather statement, Sep 28, 6:33 PM CDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
633 PM CDT Tue Sep 28 2021
TXZ243-244-290000-
Inland Nueces TX-Inland San Patricio TX-
633 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of northwestern Nueces
and southwestern San Patricio Counties through 700 PM CDT...
At 632 PM CDT, Doppler radar was tracking a strong thunderstorm over
Odem, or 9 miles southwest of Sinton. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Corpus Christi, Robstown, Sinton, Odem, San Patricio, Edroy,
Annaville, Calallen and Tuloso.
This includes the following highways...
Interstate 37 between mile markers 8 and 25.
US Highway 181 near mile marker 620.
US Highway 77 between mile markers 646 and 658.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2797 9781 2806 9751 2787 9746 2780 9753
2778 9765
TIME...MOT...LOC 2332Z 157DEG 4KT 2793 9763
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ADAMSSpecial weather statement, Sep 28, 7:14 PM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
714 PM CDT Tue Sep 28 2021
TXZ243-244-343-344-290100-
Inland Nueces TX-Inland San Patricio TX-Coastal Nueces TX-
Coastal San Patricio TX-
714 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of central Nueces and
south central San Patricio Counties through 800 PM CDT...
At 713 PM CDT, Doppler radar was tracking a strong thunderstorm near
Taft, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Corpus Christi, Portland, Taft, Odem, Corpus Christi North Beach,
Annaville, Taft Southwest and Tuloso.
This includes the following highways...
Interstate 37 between mile markers 5 and 12.
US Highway 181 between mile markers 626 and 632, and between mile
markers 644 and 646.
US Highway 77 between mile markers 650 and 654.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2780 9758 2791 9760 2799 9757 2804 9735
2781 9735
TIME...MOT...LOC 0013Z 276DEG 8KT 2795 9746
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ADAMSThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:14 PM CDT | Special Weather Statement | CRP | San Patricio | 46 min |
| Sep 28, 7:15 PM CDT | Flash Flood Warning | CRP | San Patricio | 3 hr |
| Sep 29, 12:03 AM CDT | Special Marine Warning | CRP | 27 min | |
| Sep 29, 12:44 AM CDT | Special Weather Statement | CRP | Goliad | 46 min |
| Sep 29, 12:46 AM CDT | Special Marine Warning | CRP | 59 min | |
| Sep 29, 2:21 AM CDT | Special Weather Statement | CRP | DeWitt | 24 min |
| Sep 29, 2:55 AM CDT | Special Marine Warning | CRP | 65 min | |
| Sep 29, 3:51 AM CDT | Special Weather Statement | CRP | Refugio | 39 min |
| Sep 29, 4:04 AM CDT | Areal Flood Advisory | CRP | Goliad, Refugio, Victoria | 70 min |
| Sep 29, 5:00 AM CDT | Special Marine Warning | CRP | 60 min | |
| Sep 29, 6:15 AM CDT | Areal Flood Advisory | CRP | Aransas, Refugio, San Patricio | 2 hr |
| Sep 29, 8:19 AM CDT | Special Marine Warning | CRP | 41 min | |
| Sep 29, 8:40 AM CDT | Special Marine Warning | CRP | 35 min | |
| Sep 29, 9:10 AM CDT | Special Marine Warning | CRP | 35 min | |
| Sep 29, 9:36 AM CDT | Special Marine Warning | CRP | 24 min | |
| Sep 29, 9:40 AM CDT | Special Marine Warning | CRP | 35 min | |
| Sep 29, 10:38 AM CDT | Special Marine Warning | CRP | 22 min |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.